Alert archive / Kansas / River Flood Warnings in 2016

River Flood Warning 73, NWS Topeka, KS

September 25, 2016Lyon County, Osage County, Kansas

NWS Topeka, KS issued this river flood warning at Sep 25, 2016, 4:53 AM CDT for Lyon County, Osage County, Kansas. It took effect at Sep 25, 2016, 5:52 AM CDT. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Sep 25, 2016, 4:53 AM CDT (09:53 UTC)
In effect from
Sep 25, 2016, 5:52 AM CDT
Expired
Sep 25, 2016, 8:32 PM CDT
In force
15 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
Minor

Counties Lyon County, KS, Osage County, KS

The radar

The Topeka radar (KTWX), 55 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Marais Des Cygnes River near Reading (RDNK1). The gauge peaked at 22.49 ft at Sep 25, 2016, 11:00 AM CDT.

actionminormoderate102009/2509/2609/27
Action stage
14 ft
Minor stage
19 ft
Moderate stage
21 ft
Major stage
45 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06910800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

882 
WGUS43 KTOP 250953
FLWTOP
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
453 AM CDT SUN SEP 25 2016

...The National Weather Service in Topeka, KS has issued a flood 
warning for the following streams in Kansas...

  Marais Des Cygnes River above Reading affecting Lyon and Osage 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC111-139-251753-
/O.NEW.KTOP.FL.W.0073.160925T1052Z-160926T0050Z/
/RDNK1.1.ER.160925T1052Z.160925T1200Z.160925T1250Z.NO/
453 AM CDT SUN SEP 25 2016

The National Weather Service in Topeka, KS has issued a 

* Flood warning for 
  The Marais Des Cygnes River above Reading.
* until this evening.
* At  4:45 AM Sunday the stage was 18.0 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and 
  continue to rise to near 20.0 feet by this morning.The river will 
  fall below flood stage by this morning.
* Impact...At 21.0 feet...County Road Y 5 near the gage floods, 3 
  miles north of Reading.

&&

LAT...LON 3856 9602 3860 9596 3853 9586 3849 9592




$$
4 follow-up statements
136 
WGUS43 KTOP 251315
FLWTOP
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
815 AM CDT SUN SEP 25 2016

...Observed flooding changed from Minor to Moderate severity for the 
following streams in Kansas...
...Forecast flooding changed from Minor to Moderate severity for the 
following streams in Kansas...
  Marais Des Cygnes River above Reading affecting Lyon and Osage 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC111-139-252115-
/O.EXT.KTOP.FL.W.0073.000000T0000Z-160926T0717Z/
/RDNK1.2.ER.160925T1037Z.160925T1800Z.160925T1917Z.NO/
815 AM CDT SUN SEP 25 2016

...Observed flooding increased from Minor to Moderate severity...
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 The Marais Des Cygnes River above Reading.
* At  7:45 AM Sunday the stage was 21.2 feet.
* Flood stage is 19.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 22.0 feet by this
  afternoon. The river will fall below flood stage early this evening.
* Impact...At 21.0 feet...County Road Y 5 near the gage floods, 3 
  miles north of Reading.

&&

LAT...LON 3856 9602 3860 9596 3853 9586 3849 9592




$$
226 
WGUS83 KTOP 251457
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
957 AM CDT SUN SEP 25 2016

...The Flood Warning continues for the following streams in Kansas...

  Soldier Creek near Delia affecting Jackson and Shawnee Counties

...The Flood Warning continues for the following streams in Kansas..
  Marais Des Cygnes River above Reading affecting Lyon and Osage 
  Counties
  Neosho River near Americus affecting Lyon County
  Neosho River near Emporia 3nw affecting Lyon County
  Neosho River Near Neosho Rapids affecting Lyon County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC111-139-252257-
/O.CON.KTOP.FL.W.0073.000000T0000Z-160926T0717Z/
/RDNK1.2.ER.160925T1037Z.160925T1445Z.160925T1917Z.NO/
957 AM CDT SUN SEP 25 2016

The Flood Warning continues for
  The Marais Des Cygnes River above Reading.
* until late tonight.
* At  9:45 AM Sunday the stage was 22.3 feet.
* Flood stage is 19.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Impact...At 19.0 feet...Low lying areas along the river flood.
* Impact...At 21.0 feet...County Road Y 5 near the gage floods, 3 
  miles north of Reading.
* Impact...At 23.0 feet...Overlow on the right bank is in several 
  swift channels over Road Y 5, 3 miles north of Reading.



&&

LAT...LON 3856 9602 3860 9596 3853 9586 3849 9592




$$

KSC111-252257-
/O.CON.KTOP.FL.W.0074.160925T2224Z-160926T2136Z/
/AMCK1.1.ER.160925T2224Z.160926T0600Z.160926T0936Z.UU/
957 AM CDT SUN SEP 25 2016

The Flood Warning continues for
  The Neosho River near Americus.
* from this afternoon to Monday afternoon.
* At  9:15 AM Sunday the stage was 19.8 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 26.6 feet by early Monday morning.The 
  river will fall below flood stage by Monday morning.
* Impact...At 26.0 feet...Minor lowland flooding occurs from along the
  river from Americus to Emporia.
* Impact...At 27.0 feet...Theater Road, also known as the Americus 
  Road...2 miles south of Americus floods.

&&

LAT...LON 3844 9625 3854 9635 3857 9631 3847 9621




$$

KSC111-252257-
/O.CON.KTOP.FL.W.0075.160925T1712Z-160927T0900Z/
/EPRK1.2.ER.160925T1712Z.160926T0600Z.160926T2100Z.UU/
957 AM CDT SUN SEP 25 2016

The Flood Warning continues for
  The Neosho River near Emporia 3nw.
* until late Monday night.
* At  7:30 AM Sunday the stage was 16.0 feet.
* Flood stage is 19.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 24.0 feet by early Monday morning.The river will fall 
  below flood stage by Monday afternoon.
* Impact...At 19.0 feet...Minor flooding occurs along the river 
  upstream to Dunlap and downstream to Neosho Rapids.  
* Impact...At 19.5 feet...Prairie Street, north of the bridge, floods.


&&

LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606




$$

KSC111-252256-
/O.CON.KTOP.FL.W.0076.160926T0208Z-160928T0434Z/
/NEOK1.2.ER.160926T0208Z.160926T1200Z.160927T1034Z.NO/
957 AM CDT SUN SEP 25 2016

The Flood Warning continues for
  The Neosho River Near Neosho Rapids.
* from this evening to Tuesday evening.
* At  9:30 AM Sunday the stage was 11.0 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 26.5 feet by Monday morning.The river will fall below flood
  stage by Tuesday morning.
* Impact...At 22.0 feet...Low lying areas along the river flood.
* Impact...At 23.0 feet...Water overtops Road 145 on the west side of 
  the bridge over the Neosho River.
* Impact...At 26.0 feet...Water covers large areas over both banks.

&&

LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588




$$

KSC085-177-252256-
/O.EXT.KTOP.FL.W.0072.000000T0000Z-160926T0700Z/
/DELK1.2.ER.160925T0710Z.160925T0915Z.160925T1900Z.NO/
957 AM CDT SUN SEP 25 2016

The Flood Warning continues for
  The Soldier Creek near Delia.
* until late tonight.
* At  9:31 AM Sunday the stage was 26.7 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Impact...At 26.0 feet...Low lying areas and farm fields along the 
  creek flood.  
* Impact...At 26.5 feet...106th Road in southern Jackson County floods
  about 200 feet west of Soldier Creek.


&&

LAT...LON 3931 9594 3931 9588 3914 9580 3913 9585 3923 9591




$$
813 
WGUS83 KTOP 251953
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
253 PM CDT SUN SEP 25 2016

...The Flood Warning continues for the following streams in Kansas...

  Marais Des Cygnes River above Reading affecting Lyon and Osage 
  Counties
  Neosho River near Emporia 3nw affecting Lyon County
  Neosho River Near Neosho Rapids affecting Lyon County
  Soldier Creek near Delia affecting Jackson and Shawnee Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC111-139-260353-
/O.EXT.KTOP.FL.W.0073.000000T0000Z-160926T1446Z/
/RDNK1.2.ER.160925T1037Z.160925T1615Z.160926T0246Z.NO/
253 PM CDT SUN SEP 25 2016

The Flood Warning continues for
  The Marais Des Cygnes River above Reading.
* until Monday morning.
* At  2:45 PM Sunday the stage was 21.9 feet.
* Flood stage is 19.0 feet.
* Moderate flooding was occurring.
* Forecast...The river has crested and will continue to fall to
below flood stage tonight.
* Impact...At 19.0 feet...Low lying areas along the river flood.
* Impact...At 21.0 feet...County Road Y 5 near the gage floods, 3 
  miles north of Reading.


&&

LAT...LON 3856 9602 3860 9596 3853 9586 3849 9592




$$

KSC111-260352-
/O.EXT.KTOP.FL.W.0075.000000T0000Z-160927T0109Z/
/EPRK1.2.ER.160926T0000Z.160926T0600Z.160926T1309Z.UU/
253 PM CDT SUN SEP 25 2016

The Flood Warning continues for
  The Neosho River near Emporia 3nw.
* until Monday evening.
* At  1:40 PM Sunday the stage was 17.5 feet.
* Flood stage is 19.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 20.6 feet early Monday morning.The river will fall 
  below flood stage by Monday afternoon.
* Impact...At 19.0 feet...Minor flooding occurs along the river 
  upstream to Dunlap and downstream to Neosho Rapids. 
* Impact...At 19.5 feet...Prairie Street, north of the bridge,
floods.

&&

LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606




$$

KSC111-260352-
/O.EXT.KTOP.FL.W.0076.160926T0231Z-160927T2010Z/
/NEOK1.2.ER.160926T0231Z.160926T1200Z.160927T0210Z.NO/
253 PM CDT SUN SEP 25 2016

The Flood Warning continues for
  The Neosho River Near Neosho Rapids.
* from this evening to Tuesday afternoon.
* At  2:30 PM Sunday the stage was 17.0 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 25.5 feet by Monday morning.The river will fall below flood
  stage Monday before midnight.
* Impact...At 22.0 feet...Low lying areas along the river flood.
* Impact...At 23.0 feet...Water overtops Road 145 on the west side
of the bridge over the Neosho River.
* Impact...At 26.0 feet...Water covers large areas over both banks.



&&

LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588




$$

KSC085-177-260352-
/O.EXT.KTOP.FL.W.0072.000000T0000Z-160926T0843Z/
/DELK1.2.ER.160925T0710Z.160925T0915Z.160925T2043Z.NO/
253 PM CDT SUN SEP 25 2016

The Flood Warning continues for
  The Soldier Creek near Delia.
* until late tonight.
* At  2:30 PM Sunday the stage was 26.8 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring.
* Forecast...The creek will continue to slowly fall to below flood
stage by this evening.
* Impact...At 26.0 feet...Low lying areas and farm fields along the 
  creek flood.
* Impact...At 26.5 feet...106th Road in southern Jackson County
floods about 200 feet west of Soldier Creek.

&&

LAT...LON 3931 9594 3931 9588 3914 9580 3913 9585 3923 9591




$$
106 
WGUS83 KTOP 260132
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
832 PM CDT SUN SEP 25 2016

...The Flood Warning continues for the following streams in Kansas...

  Neosho River near Emporia 3nw affecting Lyon County
  Neosho River Near Neosho Rapids affecting Lyon County
  
...The Flood Warning is cancelled for the following streams in 
Kansas...

  Marais Des Cygnes River above Reading affecting Lyon and Osage 
  Counties
  Soldier Creek near Delia affecting Jackson and Shawnee Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC111-260932-
/O.EXT.KTOP.FL.W.0075.000000T0000Z-160927T0127Z/
/EPRK1.2.ER.160925T2256Z.160926T0600Z.160926T1327Z.UU/
832 PM CDT SUN SEP 25 2016

The Flood Warning continues for
  The Neosho River near 3 miles northwest of Emporia.
* until Monday evening.
* At  8:08 PM Sunday the stage was 19.8 feet.
* Flood stage is 19.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 20.6 feet by 
  early Monday morning. The river will fall below flood stage Monday 
  morning.
* Impact...At 19.5 feet...Prairie Street, north of the bridge, floods.

&&

LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606




$$

KSC111-260932-
/O.EXT.KTOP.FL.W.0076.160926T0532Z-160927T1715Z/
/NEOK1.2.ER.160926T0532Z.160926T1200Z.160926T2315Z.NO/
832 PM CDT SUN SEP 25 2016

The Flood Warning continues for
  The Neosho River Near Neosho Rapids.
* from late tonight to Tuesday afternoon.
* At  8:01 PM Sunday the stage was 20.0 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by early Monday morning and 
  continue to rise to near 23.7 feet by Monday morning.The river will
  fall below flood stage by Monday evening.
* Impact...At 23.0 feet...Water overtops Road 145 on the west side of 
  the bridge over the Neosho River.At 26.0 feet...Water covers large 
  areas over both banks.

&&

LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588




$$

KSC111-139-260202-
/O.CAN.KTOP.FL.W.0073.000000T0000Z-160926T1446Z/
/RDNK1.2.ER.160925T1037Z.160925T1615Z.160926T0007Z.NO/
832 PM CDT SUN SEP 25 2016

The Flood Warning is cancelled for
  The Marais Des Cygnes River above Reading.
* At  8:15 PM Sunday the stage was 17.0 feet.
* Flood stage is 19.0 feet.
* Fell below flood stage at  7:07 PM Sunday.
* Forecast...The river will continue to fall to 4.3 feet by Tuesday 
  morning.
* Impact...At 19.0 feet...Low lying areas along the river flood.

&&

LAT...LON 3856 9602 3860 9596 3853 9586 3849 9592




$$

KSC085-177-260202-
/O.CAN.KTOP.FL.W.0072.000000T0000Z-160926T0843Z/
/DELK1.2.ER.160925T0710Z.160925T0915Z.160925T2247Z.NO/
832 PM CDT SUN SEP 25 2016

The Flood Warning is cancelled for
  The Soldier Creek near Delia.
* At  8:01 PM Sunday the stage was 23.0 feet.
* Flood stage is 26.0 feet.
* Fell below flood stage at  5:47 PM Sunday.
* Forecast...The river will continue to fall to 9.2 feet by Tuesday 
  morning.


&&

LAT...LON 3931 9594 3931 9588 3914 9580 3913 9585 3923 9591




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Sep 25, 2:59 AM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Sep 25, 2:59 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Topeka KS
259 AM CDT SUN SEP 25 2016

.SHORT TERM...(Today and tonight)
Issued at 258 AM CDT Sun Sep 25 2016

Heavy rain has come to an end across the area, with scattered
showers and a few rumbles of thunder remaining.  Front has moved
into northern Republic county and will sweep across the forecast
area through the day today.  Rain comes to an end NW to SE with much
of the area dry by the noon hour, and areas along and southeast of
I35 clearing up by evening.  Have some low QPF amounts but not
expecting additional issues given any appreciable rain likely to
fall southeast of the flooded areas from yesterday.  River flooding
continues this morning into Sunday for some locations, see flood
products for details.  Will need to watch for fog development toward
early Monday given recent rainfall, but dewpoints continue to fall
with the incoming airmass and have kept it out at this time.  Highs
in the upper 60s to low 70s today fall to overnight lows in the 40s.

.LONG TERM...(Monday through Saturday)
Issued at 258 AM CDT Sun Sep 25 2016

On Monday an upper level low pressure will be progressing over the
Great Lakes region resulting in northwest flow aloft. Surface high
pressure will migrate southward through the plains before ending up
in western TX. Return flow will develop in the wake of the high, but
the gulf will remain cut off. Therefore the relatively cool dry air
will stay in place. The upper level low is forecasted to dig over
the OH river valley, which will send another high pressure from
Canada as a shortwave swings around the backside of the main upper
low. Later in the week southwest flow aloft develops, which allows
weak shortwaves to lift out of the southwest US. This will bring a
slight chance for showers and storms Friday into Sunday mainly
across central KS at this point. High temperature will remain in the
70s for a majority of the extended. While low temperatures start out
in the upper 40s on Tuesday and moderate into the 50s by the
weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 124 AM CDT Sun Sep 25 2016

Kept a few more hours of prevailing rain showers at TOP/FOE with
VC at MHK. May see some reduced visby as the rain ends but have
started with BR for now. Skies clear quickly as front pushes
through in the morning.

&&

.TOP Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...67
LONG TERM...Sanders
AVIATION...67
Hazardous weather outlook, Sep 25, 3:02 AM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
302 AM CDT SUN SEP 25 2016

KSZ008>012-020>024-026-034>040-054>056-058-059-260815-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
302 AM CDT SUN SEP 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE AREA
THIS MORNING...SEVERE WEATHER IS NOT ANTICIPATED. SEVERAL
COUNTIES REMAIN UNDER FLOOD WARNINGS FROM SATURDAYS RAINFALL.
SEE FLOOD PRODUCTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

In the hours before

Local storm report, Sep 24, 11:43 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1143 PM CDT SAT SEP 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 PM     HEAVY RAIN       2 NE SILVER LAKE        39.12N 95.84W
09/24/2016  M5.08 INCH       SHAWNEE            KS   TRAINED SPOTTER

            .

&&

BB
Local storm report, Sep 25, 12:46 AM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
1246 AM CDT SUN SEP 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLOOD            MANHATTAN               39.18N 96.57W
09/24/2016                   RILEY              KS   LAW ENFORCEMENT

            STALLED CAR AT UNDERPASS AT 2100 BLOCK OF
            POYNTZ AVE. NEAR HIGH SCHOOL.

0635 PM     HEAVY RAIN       SENECA                  39.83N 96.07W
09/24/2016  M3.80 INCH       NEMAHA             KS   TRAINED SPOTTER

0640 PM     FLASH FLOOD      CENTRALIA               39.73N 96.13W
09/24/2016                   NEMAHA             KS   LAW ENFORCEMENT

            FLOODING IS OCCURRING IN SEVERAL PARTS OF
            NEMAHA COUNTY, INCLUDING CENTRALIA. K187 IS
            CLOSED BETWEEN MM 3 AND MM 4, A COUNTY ROAD
            IS CLOSED NEAR SENECA, AND PORTIONS OF
            TENNESSEE CREEK AND THE NEMAHA RIVER ARE OUT
            OF THEIR BANKS NEAR SENECA.

0647 PM     FLOOD            BLAINE                  39.50N 96.40W
09/24/2016                   POTTAWATOMIE       KS   LAW ENFORCEMENT

            STANDING WATER IS COVERING K16 NEAR BLAINE.

0728 PM     HEAVY RAIN       2 E DOVER               38.96N 95.90W
09/24/2016  M2.17 INCH       SHAWNEE            KS   TRAINED SPOTTER

            2.17 INCHES IN 1 HOUR AND 15 MINUTES.

0734 PM     FLASH FLOOD      2 SSE SENECA            39.81N 96.05W
09/24/2016                   NEMAHA             KS   LAW ENFORCEMENT

            FLASH FLOODING CONTINUES IN NEMAHA COUNTY,
            SPECIFICALLY NEAR THE TOWNS OF SENECA AND
            CENTRALIA.

0841 PM     FLASH FLOOD      5 SE SILVER LAKE        39.05N 95.81W
09/24/2016                   SHAWNEE            KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS WATER RUNNING OVER
            ROAD AT 21ST AND INDIAN HILLS.

0853 PM     HEAVY RAIN       2 E DOVER               38.96N 95.90W
09/24/2016  M5.86 INCH       SHAWNEE            KS   TRAINED SPOTTER

            MEASURED SINCE 615 PM.

0854 PM     FLASH FLOOD      7 WNW PAULINE           39.01N 95.80W
09/24/2016                   SHAWNEE            KS   EMERGENCY MNGR

            3000 BLOCK OF AUBURN ROAD.

0857 PM     HEAVY RAIN       6 NW PAULINE            39.01N 95.78W
09/24/2016  M2.90 INCH       SHAWNEE            KS   NWS EMPLOYEE

0908 PM     HEAVY RAIN       4 W EMPORIA             38.40N 96.26W
09/24/2016  M2.75 INCH       LYON               KS   BROADCAST MEDIA

            .

0910 PM     FLASH FLOOD      1 NNE ADMIRE            38.65N 96.10W
09/24/2016                   LYON               KS   BROADCAST MEDIA

            K99 NEAR ROAD 340 IS CLOSED DUE TO FLOODING.

0913 PM     HEAVY RAIN       5 WSW TOPEKA            39.02N 95.76W
09/24/2016  M2.74 INCH       SHAWNEE            KS   NWS EMPLOYEE

0926 PM     FLASH FLOOD      1 NE SILVER LAKE        39.12N 95.84W
09/24/2016                   SHAWNEE            KS   TRAINED SPOTTER

            DRIVE WAY WASHED OUT. ROAD IN FRONT OF HOUSE
            IS FLOODED. 3.86 OF RAIN HAD FALLEN.

0930 PM     HEAVY RAIN       BUSHONG                 38.64N 96.26W
09/24/2016  M3.20 INCH       LYON               KS   BROADCAST MEDIA

            .

0930 PM     HEAVY RAIN       HIAWATHA                39.85N 95.54W
09/24/2016  U2.35 INCH       BROWN              KS   PUBLIC

            .

0940 PM     HEAVY RAIN       SABETHA                 39.90N 95.80W
09/24/2016  U2.75 INCH       NEMAHA             KS   PUBLIC

            .

1006 PM     HEAVY RAIN       6 SSE SAINT GEORGE      39.11N 96.39W
09/24/2016  M3.15 INCH       WABAUNSEE          KS   TRAINED SPOTTER

            .

1010 PM     FLASH FLOOD      1 N DENISON             39.41N 95.63W
09/24/2016                   JACKSON            KS   911 CALL CENTER

            THE INTERSECTION OF HIGHWAY 198 AND V4 ROAD
            IS CLOSED DUE TO FLOODING.

1010 PM     FLASH FLOOD      HOYT                    39.25N 95.71W
09/24/2016                   JACKSON            KS   911 CALL CENTER

            SEVERAL ROADS ARE CLOSED DUE TO FLOODING IN
            THE TOWN OF HOYT. ALSO THE INTERSECTION OF
            102 ROAD AND S ROAD IS CLOSED.

1023 PM     FLASH FLOOD      BUSHONG                 38.64N 96.26W
09/24/2016                   LYON               KS   BROADCAST MEDIA

            THE FOLLOWING ROADS ARE CLOSED DUE TO
            FLOODING...1400 BLOCK A...3100 BLOCK F.

1030 PM     FLASH FLOOD      3 W HARVEYVILLE         38.79N 96.02W
09/24/2016                   WABAUNSEE          KS   911 CALL CENTER

            REPORTS OF ROADS CLOSED NEAR THE
            INTERSECTION OF K99 AND K31.

1030 PM     HEAVY RAIN       3 S HOYT                39.21N 95.70W
09/24/2016  M4.65 INCH       SHAWNEE            KS   TRAINED SPOTTER

            .

1030 PM     FLASH FLOOD      MAPLE HILL              39.08N 96.03W
09/24/2016                   WABAUNSEE          KS   911 CALL CENTER

            REPORT OF K30 CLOSED IN MAPLE HILL.

1030 PM     FLASH FLOOD      1 SSW WILLARD           39.08N 95.95W
09/24/2016                   WABAUNSEE          KS   TRAINED SPOTTER

            CREEK IS FLOODING OUT OF ITS BANKS AND
            NEARLY OVER-TOPPING THE ROAD. THE SAME CREEK
            IS ALSO PRODUCING MINOR FLOODING NEAR
            WILLARD.

1143 PM     HEAVY RAIN       2 NE SILVER LAKE        39.12N 95.84W
09/24/2016  M5.08 INCH       SHAWNEE            KS   TRAINED SPOTTER

            .

&&

NWS TOPEKA KS
IRIS SYSTEM

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 7:05 PM CDTAreal Flood AdvisoryTOPJackson, Jefferson, Lyon, Osage, Pottawatomie, Shawnee and 1 more3 hr
Sep 24, 7:41 PM CDTFlash Flood WarningTOPBrown3 hr
Sep 24, 8:18 PM CDTRiver Flood WarningTOPMarshall31 hr
Sep 24, 8:29 PM CDTFlash Flood WarningTOPLyon, Osage, Shawnee, Wabaunsee4 hr
Sep 24, 8:29 PM CDTRiver Flood WarningTOPPottawatomie43 hr
Sep 24, 9:18 PM CDTFlash Flood WarningTOPJackson, Jefferson3 hr
Sep 24, 10:48 PM CDTAreal Flood WarningTOPBrown, Jackson, Nemaha, Pottawatomie, Riley, Wabaunsee6 hr
Sep 24, 11:34 PM CDTRiver Flood WarningTOPWabaunsee21 hr
Sep 24, 11:34 PM CDTRiver Flood WarningTOPShawnee21 hr
Sep 25, 12:26 AM CDTAreal Flood WarningTOPGeary, Jackson, Jefferson, Lyon, Morris, Osage and 4 more6 hr
Sep 25, 12:27 AM CDTRiver Flood WarningTOPShawnee21 hr
Sep 25, 12:27 AM CDTRiver Flood WarningTOPJackson, Shawnee23 hr
Sep 25, 8:44 AM CDTRiver Flood WarningTOPLyon32 hr
Sep 25, 8:44 AM CDTRiver Flood WarningTOPLyon43 hr
Sep 25, 8:44 AM CDTRiver Flood WarningTOPLyon63 hr
Sep 25, 10:44 AM CDTAreal Flood WarningTOPJefferson6 hr
Sep 25, 11:39 AM CDTAreal Flood WarningTOPJefferson6 hr

Nearby

River Flood Warnings in Kansas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.